question-icon

Is pregnancy possible despite taking I-pill?

default
Posted on Tue, 8 Dec 2015
Question: I had my period and it finished 1 day ago somehow I started getting tender breast and abdominal pain and bloating a lot , I had sex like on the 7th.11.15 which after my period ended 1 day after and took the morning after pill 3 days after sex I then had sex again and he cummed in me again on the 10th and took morning pill second day after that . Then somehow I got my period one week after that when I already had it 2 weeks ago it was brownish colour and clotting . Am I pregnant ?
doctor
Answered by Dr. Muhammad Sareer Khalil (32 minutes later)
Brief Answer:
Low chance of pregnancy

Detailed Answer:
Hello and Welcome

I appreciate your concern

You took the pill within 72 hours , so chances are low. The morning after pill should ideally be taken as early as possible after the unprotected intercourse or contraceptive failure. It should be taken within 72 hours. Any further delay may decrease its effect significantly. With the morning after pill the menstrual cycle can be affected. No contraceptive provides 100 percent protection from pregnancy. Its too early to get a pregnancy test done, now. Get tested after a week and repeat the test to be more sure. If both home pregnancy tests are negative then you can relax. If its positive then an obstetrical ultrasound would be required subsequently.

Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil (4 hours later)
Thank you ,
But when my period came it wasnt the same as my regular ones i get it was clotty and brown to black, i never had tjat before unless its ending or just started . But it s the first time . What can it be because i read online it said i can be pms or something syndrom or pregnancy .

Thank you
doctor
Answered by Dr. Muhammad Sareer Khalil (6 hours later)
Brief Answer:
Explained

Detailed Answer:
Hello again.

Abnormal vaginal bleeding presentation should prompt a pregnancy test in this case. Bleeding pattern and type alone is not enough for diagnosis. These effects are also likely with the morning after pill but pregnancy has to be ruled out primarily. PMS symptoms start about two weeks before a period starts and become progressively more intense 2-3 days prior to the period. The PMS symptoms usually subside after the first or second day of flow.

Wishing you best of health

Thanks


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil (20 minutes later)
Thanks for the reply , i just checked with a pregnancy test at home and it came negative , but im still recieving these symtomps . Is there anything i should be worried about ? Can i still be pregnant ?
doctor
Answered by Dr. Muhammad Sareer Khalil (4 minutes later)
Brief Answer:
Explained

Detailed Answer:
Hi.

As I said before its too early to get a pregnancy test now. It can be a false negative as the beta hcg levels may not be sufficiently high for detection. You should get tested a week later. For these symptoms, you can take acetaminophen or paracetamol 1 g. A negative test at this stage is not reliable.

Wishing you best of health

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2910 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is pregnancy possible despite taking I-pill?

Brief Answer: Low chance of pregnancy Detailed Answer: Hello and Welcome I appreciate your concern You took the pill within 72 hours , so chances are low. The morning after pill should ideally be taken as early as possible after the unprotected intercourse or contraceptive failure. It should be taken within 72 hours. Any further delay may decrease its effect significantly. With the morning after pill the menstrual cycle can be affected. No contraceptive provides 100 percent protection from pregnancy. Its too early to get a pregnancy test done, now. Get tested after a week and repeat the test to be more sure. If both home pregnancy tests are negative then you can relax. If its positive then an obstetrical ultrasound would be required subsequently. Wishing you best of health Thanks Let me know if you have any query Please consult your doctor before deciding on any further course of action. For future follow up / correspondence you may ask me directly at the link given below http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107 Dr. M.S. Khalil